Alert archive / New York / Gale Warnings in 2011

Gale Warning 14, NWS New York, NY

March 2, 2011

NWS New York, NY issued this gale warning at Mar 2, 2011, 11:10 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 11:10 AM EST (16:10 UTC)
Expired
Mar 2, 2011, 11:39 PM EST
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WHUS71 KOKX 021611
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1110 AM EST WED MAR 2 2011

...GUSTY WINDS AND HIGH SEAS...

ANZ330-340-345-350-353-030015-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
/O.NEW.KOKX.GL.W.0014.110302T1610Z-110303T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1110 AM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND
  INLET...EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND
  SOUTHERN LONG ISLAND.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 8 FT ON THE COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF
  A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-355-030015-
/O.CON.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1110 AM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE
  COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FT ON THE COASTAL OCEAN WATERS.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF
  A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
084 
WHUS71 KOKX 022046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
346 PM EST WED MAR 2 2011

...STRONG WINDS AND HIGH SEAS INTO THURSDAY MORNING...

ANZ330-340-345-350-353-030300-
/O.CON.KOKX.GL.W.0014.000000T0000Z-110303T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 PM EST WED MAR 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND 
  SOUTHERN LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY
  AND EARLY THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE 
  PASSAGE OF A COLD FRONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-030500-
/O.EXT.KOKX.SC.Y.0026.000000T0000Z-110303T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS UP TO 35 KT THIS EVENING.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 5 FT BY THURSDAY
  MORNING.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY AND EARLY
  THIS EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF A
  COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-030500-
/O.CON.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
346 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATE TODAY AND EARLY THIS
  EVENING...IMMEDIATELY BEFORE AND AFTER THE PASSAGE OF A COLD
  FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
055 
WHUS71 KOKX 030122
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
822 PM EST WED MAR 2 2011

...STRONG WINDS AND HIGH SEAS INTO THURSDAY MORNING...

ANZ335-338-030500-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1100Z/
/O.EXB.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
822 PM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* TIMING...STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-030500-
/O.UPG.KOKX.SC.Y.0026.000000T0000Z-110303T1500Z/
/O.EXB.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
822 PM EST WED MAR 2 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS/WAVES...3 TO 5 FEET.

* TIMING...STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-030500-
/O.EXT.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
822 PM EST WED MAR 2 2011

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN LONG ISLAND SOUND...AND THE BAYS OF EASTERN AND 
  SOUTHERN LONG ISLAND. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THE STRONGEST WINDS THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
957 
WHUS71 KOKX 030439
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1139 PM EST WED MAR 2 2011

...GUSTY WINDS AND ROUGH SEAS ON THE WATERS...

ANZ335-338-031100-
/O.CAN.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
/O.NEW.KOKX.SC.Y.0027.110303T0439Z-110303T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1139 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...NEW YORK HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-355-031500-
/O.CAN.KOKX.GL.W.0014.000000T0000Z-110303T0500Z/
/O.NEW.KOKX.SC.Y.0027.110303T0439Z-110303T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1139 PM EST WED MAR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* LOCATION...COASTAL OCEAN WATERS...EASTERN LONG ISLAND
  SOUND...AND THE BAYS OF EASTERN AND SOUTHERN LONG ISLAND.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH
  DAYBREAK THURSDAY...GRADUALLY DIMINISHING TO 10 TO 15 KT BY
  THURSDAY AFTERNOON.

* SEAS...4 TO 7 FT ON THE EASTERN OCEAN WATERS AND 3 TO 5 FT ON
  THE WESTERN OCEAN WATERS. SEAS WILL RANGE FROM 2 TO 3 FT ON
  EASTERN LONG ISLAND SOUND AND ON THE BAYS.

* TIMING...THE STRONGEST WINDS THROUGH MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 2, 10:20 AM EST, 50 minutes earlier.

Area forecast discussion, Mar 2, 10:20 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1020 AM EST WED MAR 2 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON.
POLAR HIGH PRESSURE THEN BUILDS SOUTHEAST FROM THE GREAT LAKES
TONIGHT AND ACROSS THE TRI-STATE AREA ON THURSDAY. THE HIGH
BUILDS OFFSHORE THURSDAY NIGHT INTO FRIDAY. A SLOW MOVING PACIFIC
FRONTAL SYSTEM APPROACHES OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STRONG POLAR COLD FRONT OVER THE EASTERN GREAT LAKES THIS
MORNING WILL PUSH ACROSS THE AREA THIS AFTERNOON...AROUND 1 PM
ACROSS THE LOWER HUDSON VALLEY...3 PM NYC METRO...AND 5 PM EASTERN
LI AND SE CT. A DRY AIR MASS PRECEDING THE FRONT AND VERY LITTLE
INSTABILITY ALONG AND AHEAD OF IT...SHOULD ALLOW FOR A DRY FRONTAL
PASSAGE. AN ISOLATED SPRINKLE OR LOW-TOPPED SHOWER ARE NOT OUT OF
THE QUESTION...WITH THE BEST CHANCE BEING ACROSS THE HILLS NORTH
AND WEST OF NYC.

THE MAIN WEATHER CONCERN WILL BE A GUSTY SW FLOW PRECEDING THE
FRONT...FOLLOWED BY A STRONG NW FLOW BEHIND IT. GUSTS UP TO 30
MPH ARE POSSIBLE AHEAD OF THE FRONT...AND UP TO 40 MPH POST-
FRONTAL. MODELS DIFFER IN THE DEPTH OF THE MIXED LAYER...WITH THE
NAM MIXING TO 750-775 MB BEHIND THE FRONT WITH 45 TO 50 KT WINDS
AT THE TOP OF THE MIXED LAYER. THE GFS IS NOT QUITE AS DEEP...BUT
DOES HAVE WINDS OF 40 TO 45 KT. COOLER SFC TEMPS IN THE GFS LIMITS
THE AMOUNT OF MIXING. PREFERENCE WAS TO GO IN BETWEEN THESE
SOLUTIONS...KEEPING GUSTS BELOW WIND ADVISORY CRITERIA...IN THE 30
TO 35 KT RANGE. AN ISOLATED HIGHER GUST IS POSSIBLE IN THE STRONG
COLD ADVECTION LATE THIS AFTERNOON.

HIGHS WILL TOP OUT 42 TO 50...WARMEST IN NYC METRO...AND COOLEST
ALONG THE IMMEDIATE COAST. USED A BLEND OF THE MAV/MET MOS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A STRONG NW FLOW PERSISTS THROUGH THE FIRST HALF OF THE NIGHT.
MANY LOCATIONS WILL DROP SOME 20 DEGREES OVERNIGHT...WITH 10
DEGREES IN A MATTER OF A FEW HOURS TO START THE EVENING. LOWS WILL
RANGE FROM AROUND 10 OVER THE INTERIOR...TO 15 TO 20 AT THE COAST.
WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS MOST PLACES...
WITH A FEW VALUES BELOW ZERO INLAND.

A STRONG POLAR HIGH BUILDS SOUTHEAST FROM THE GREAT LAKES AND
ACROSS THE AREA ON THURSDAY WITH HIGHS ONLY TOPPING OUT AROUND 30.
THIS IS ABOUT 15 DEGREES BELOW NORMAL.

THE HIGH BUILDS OFFSHORE THU NIGHT INTO FRI WITH A GRADUALLY
STRENGTHENING RETURN SLY FLOW. TEMPS WILL REBOUND BY ABOUT 10
DEGREES ON FRI...WITH HIGHS AROUND 40. AN AMPLIFYING TROF OVER THE
MID SECTION OF THE COUNTRY WILL SEND WARM ADVECTION CLOUDS EASTWARD
THU NIGHT THROUGH FRI NIGHT. A SLOW MOVING PAC FRONTAL SYSTEM WILL
MOVE INTO THE OHIO VALLEY BY FRI NIGHT WITH SOME LIGHT PCPN
MOVING INTO THE AREA. A DEEP-LAYERED SOUTHERLY FLOW WILL ERODE THE
COLD AIR QUICKLY WITH ANY MIXED PCPN FRI NIGHT CHANGING OVER TO
ALL RAIN BY MORNING.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A FAIR AMOUNT OF UNCERTAINTY FOR THE LONG TERM PERIOD AS AN EXTENDED
PERIOD OF ACTIVE WEATHER IS ON TAP FOR THE LOCAL AREA.

WITH DEEP SOUTHERLY FLOW AS THE AREA IS IN BETWEEN HIGH PRES
OFFSHORE AND LOW PRES APPROACHING FROM THE WEST...CLOUDY SKIES WITH
SOME LIGHT RAIN AND DRIZZLE IS POSSIBLE FOR SAT. HIGHS WILL TOP OFF
IN THE UPPER 40S TO LOWER 50S. WITH SOUTHERLY FLOW...THINK TEMPS
WILL REMAIN ABOVE FREEZING SAT NIGHT...GENERALLY KEEPING ANY PRECIP
AS RAIN...BUT IF THERE IS A RAIN/SNOW MIX...IT WOULD GENERALLY BE
CONFINED TO THE INTERIOR.

DEEP LOW PRES APPROACHES ON SUN. MORE WIDESPREAD PRECIP EXPECTED...
AND WILL BUMP UP POPS TO LOW-END LIKELY OVER THE WESTERN HALF OF THE
CWA AND HIGH CHANCE FOR THE EASTERN HALF. RAIN COULD BECOME HEAVY AT
TIMES DUE TO PWATS APPROACHING 1". SECONDARY LOW COULD FORM OVER THE
MID-ATLANTIC SOMETIME LATE SUN...KEEPING ANOTHER ROUND OF PRECIP TO
THE EASTERN PORTION OF THE FORECAST AREA SUN NIGHT/MON MORNING.

WITH COLDER AIR WRAPPING INTO THE INTERIOR BEHIND THE LOW...A
RAIN/SNOW MIX POSSIBLE FOR THE INTERIOR SUN NIGHT/MON MORNING.

HIGH PRES THEN BUILDS INTO THE REGION FOR THE EARLY TO MID-WEEK
PERIOD...BRINGING DRY WX TO THE REGION TUE-WED.

TEMPS WILL BE SLIGHTLY ABOVE NORMAL SAT-SUN...THEN TEMPS FALL TO
RIGHT AROUND NORMAL SUN NIGHT-WED.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
LOW PRES WILL TRACK ACROSS SE CANADA TODAY...DRAGGING A STRONG
COLD FRONT ACROSS THE AREA TERMINALS THIS AFTERNOON. STRONG HIGH
PRESSURE BUILDS IN BEHIND THE FRONT.

WINDS WILL BE THE SOLE ISSUE TODAY. SW WINDS WILL INCREASE THIS
MORNING AS THE PRES GRADIENT TIGHTENS. RECEIVED REPORTS OF 40 TO
50 KT AT 2 TO 3 KFT...SO INCREASED GUSTS A COUPLE OF KTS AT SOME
OF THE TERMINALS. 30-35 KT GUSTS MATERIALIZING WITH AND BEHIND THE
FRONT WITH WINDS SHIFTING TO THE NW LATE THIS AFTN/EARLY
EVE...THEN DIMINISH OVERNIGHT.

FRONT WILL MOVE ACROSS DRY WITH VFR CONDS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT BEFORE 18Z.
TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

KLGA FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT GUSTS BEFORE
18Z. TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

KEWR FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT BEFORE 18Z.
TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

KTEB FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT BEFORE 18Z.
TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

KHPN FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT BEFORE 18Z.
TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

KISP FCSTER COMMENTS: THERE MAY BE GUSTS OF 30+ KT BEFORE 18Z.
TIMING OF COLD FRONTAL PASSAGE AROUND 20Z. HIGH CONFIDENCE OF
DIRECTIONS SHIFTING RIGHT OF 310 DEGREES AFTER 00Z.

OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...

THU-FRI...VFR.

FRI NIGHT...SUB-VFR CONDITIONS DEVELOPING. -FZRA POSSIBLE AT KSWF.

SAT...SUB-VFR CONDITIONS POSSIBLE IN -RA.

SUN...SUB-VFR EXPECTED IN RA. INCREASING S WINDS AND LLWS.

&&

.MARINE...
SW FLOW QUICKLY RAMPS UP THIS MORNING TO SCA LEVELS ON ALL WATERS
AHEAD OF AN APPROACHING COLD FRONT. BEHIND THE FRONT...EXPECT A NW
FLOW WITH NEAR GALE FORCE GUSTS...FOR A PERIOD OF ABOUT 3 TO 4
HOURS EARLY THIS EVENING. HIGH PRESSURE THEN BUILDS ACROSS THE
WATERS ON THU WITH DIMINISHING WINDS AND SEAS. A RETURN SLY FLOW
DEVELOPS ON FRI AS THE HIGH BUILDS EAST OF THE WATERS.

WITH DEEP SOUTHERLY FLOW...SEAS ON THE OCEAN WILL BUILD TO SCA
LEVELS THROUGHOUT THE DAY SAT...AND SEAS WILL REMAIN ABOVE SCA
CRITERIA THROUGH THE WEEKEND AND INTO THE START OF THE NEW WEEK.
SEAS ON THE OCEAN WILL GRADUALLY BUILD TO 8-12 FT MON THROUGH TUE.
SEAS GRADUALLY SUBSIDE TO SUB-ADVISORY CRITERIA LATE TUE-WED.

MAX WIND GUSTS WILL GENERALLY TOP OFF AROUND 20 KT WITH THE BEST
CHANCE FOR 25+ KT GUSTS ON OCEAN AND EASTERN WATERS ON MON AS LOW
PRES MOVES THROUGH THE WATERS.

HIGH PRES RETURNS FOR TUE-WED.

&&

.HYDROLOGY...
THE FLOOD WARNING FOR THE WALLKILL RIVER AT GARDINER HAS BEEN
CANCELLED. WATERS LEVEL HAVE BEEN STEADILY FALLING SINCE THE RIVER
CRESTED ON TUE AFTERNOON. ALTHOUGH THERE IS STILL ICE ON THE RIVER...
THERE APPEARS TO BE NO IMMINENT FLOOD THREAT FROM AN ICE JAM. THIS
SITUATION WILL CONTINUE TO BE CLOSELY MONITORED.

POTENTIAL EXISTS FOR A SIGNIFICANT RAINFALL EVENT SUNDAY INTO
MONDAY AS A SLOW MOVING PAC FRONTAL SYSTEM IMPACTS THE AREA.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
     338-340-345-350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...MPS
AVIATION...JP
MARINE...MPS/DW
HYDROLOGY...DW
Hazardous weather outlook, Mar 2, 3:35 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
335 AM EST WED MAR 2 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-031000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
335 AM EST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-031000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 AM EST WED MAR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Gale Warnings in New York, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.